Format

Send to

Choose Destination
See comment in PubMed Commons below
Acta Med Indones. 2013 Oct;45(4):306-11.

Pituitary apoplexy due to thyroxine therapy in a patient with congenital hypothyroidism.

Author information

1
Department of Pediatric, Faculty of Medicine, Mustafa Kemal University, Hatay, Turkey.

Abstract

A 24-year-old woman was admitted with general weakness, umbilical swelling, developmental delay, speech disorder, constipation, gait problem. Her findings were umbilical hernia, xerosis, dry hair, and short stature. After thyroxine treatment, she also had headache, vomiting, and palpitation, lack of appetite, and sleep disturbance. Pituitary magnetic resonance imaging revealed a heterogeneous mass at the central part of the gland on coronal section and it was interpreted as pituitary apoplexy. In the current case, the patient with congenital hypothyroidism (CH) developed pituitary apoplexy (PA) after thyroxine therapy. Therefore, it is suggested that the complaints were related to PA rather than adrenal insufficiency. Here we describe a case report evaluating PA in a patient with thyrotrophic pituitary adenoma due to CH. To the best of our knowledge, this is the first case in terms of PA associated with CH after thyroxine therapy in the literature.

PMID:
24448336
[Indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Indonesian Society of Internal Medicine
    Loading ...
    Support Center